Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 29, 2001, 2:42 PM MDT for Lincoln County, New Mexico. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2001, 2:42 PM MDT (20:42 UTC)
- Expired
- Apr 29, 2001, 3:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:55 PM MDT | Hail 0.75 | Picacho, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1947 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091 WUUS55 KABQ 292043 RRA SVRABQ NMC027-292130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MDT SUN APR 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 330 PM MDT * AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PICACHO...OR ABOUT 28 MILES EAST OF RUIDOSO...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHEASTERN LINCOLN COUNTY FOR THE NEXT 45 MINUTES. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS && LAT...LON 3335 10528 3315 10529 3314 10490 3363 10490
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:00 AM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 29, 11:00 AM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT SUN APR 29 2001 MORNING UPDATE CONSISTING OF MOSTLY TOUCHUPS FOR WORDING. .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:13 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 62 min |
| Apr 29, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Apr 29, 3:17 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.